MAUDE Adverse Event Report: NUVERA MEDICAL NUVISION ICE CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

NUVERA MEDICAL NUVISION ICE CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number FG10593
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a left atrial appendage occlusion procedure with a nuvision intracardiac echocardiography (ice) catheter and the catheter kept heating up where the uls system kept shutting off/ freezing due to the catheter heating inside the patient body.The freezing of uls system is a safety mechanism by uls system.Also, the uls system has heat index where nuvision catheter reached 43 degrees.The patient and the doctor were safe, and no complications noted.The issue was resolved by replacing the catheter.The case was continued, and no adverse patient consequence was reported.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a left atrial appendage occlusion procedure with a nuvision intracardiac echocardiography (ice) catheter and the catheter kept heating up where the uls system kept shutting off/ freezing due to the catheter heating inside the patient body.The freezing of uls system is a safety mechanism by uls system.Also, the uls system has heat index where nuvision catheter reached 43 degrees.The patient and the doctor were safe, and no complications noted.The issue was resolved by replacing the catheter.The case was continued, and no adverse patient consequence was reported.Device investigation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection, ultrasound recognition and electrical test were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device was connected to an ultrasound console, and a high temperature alert appeared on the system.Due to this error, electrical probing at the receptacle was performed on the power, communication, and digital lines, and no issues were found in any of the lines.A manufacturing investigation was performed, and a damage capacitor was identified on the printed circuit board (pcb) that could have caused the issue.An awareness session was performed to avoid this issue.A manufacturing record evaluation was performed for the finished device number lot: 31311087la and no internal action related to the complaint was found during the review.The temperature issue reported by the customer was confirmed.The root cause is the manufacturing process.The instructions for use (ifu) states: the maximum allowable probe surface temperature is 43°c.The ge ultrasound system continuously monitors the probe surface temperature from a thermistor located within the tip of the probe.If necessary, the system will adjust energy delivery to the transducer to assure the probe surface temperature never exceeds 43° c.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NUVISION ICE CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
NUVERA MEDICAL
140 knowles drive
los gatos CA 95032
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22161271
Report Number3016516752-2025-00005
Device Sequence Number15324451
Product Code OBJ
UDI-Device Identifier00860005688104
UDI-Public(01)00860005688104(17)260425(10)31311087LA
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2026
Device Catalogue NumberFG10593
Device Lot Number31311087LA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown